MAUDE Adverse Event Report: STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10 ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH

STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10 ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH
Model Number ST0A-16P
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Event or Problem Description
It was reported that the rep was notified that a leg of the patient's smart toe implant was broken.Possible cause or contributor for the breakage was not reported to the rep.Patient has not been revised as of the time of report.
 
Additional Manufacturer Narrative
Correction: refer to b2, section d6a, h6 conclusion code, h6 health impact code.The reported event could be confirmed, through the additional patient medical reports that were shared.A device inspection was not possible since the affected device was not returned.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.A few preoperative and postoperative radiographs were shared.Along with that an extensive medical record of the patient was also shared.Following that, these were shared to our hcp for a medical opinion.Strictly based on the information available, the medical opinion he shared was that the fracture/luxation was temporarily fixed with k-wires successfully and that there was no need for plates and screw.The luxation was fixed after a few weeks and then the material should be taken out to allow the normal function of the tarso-metatarsal joint.Even if the plate and screws were used, they should have been removed much earlier in a timely manner.Then one could see whether further residual symptoms remain.The luxation will-on the long term-lead to alterations and arthrosis in the tarso-metatarsal joints involved.He further opined that the pain is most likely related to the devices and he would recommend extracting them, as they no longer provide any function but only interferes with normal function in the tarso-metatarsal joint.Based on the medical records and hcp¿s medical opinion, the root cause of the failure is determined to be user and patient related, but predominantly user related.Although the pain is related to the device, but it is because of its prolonged stay inside the patient rather than any deficiency in itself.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10 ANGLE FOR PIP ARTHRO
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10116914
Report Number0008031020-2020-01545
Device Sequence Number11603132
Product Code HTY
UDI-Device Identifier07613252263418
UDI-Public07613252263418
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K112197
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberST0A-16P
Device Catalogue NumberST0A16P
Device Lot NumberD36140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR